Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Very discouraged by Lipoatrophy
Jul 26, 2006

I have been positive for over 15 years. I was diagnosed after I became very sick in 1996 & went down to one T cell. I started treatment and thank God have always done well. I have dealt with all the issues surrounding HIV infection and the side effects of treatment. All but one...Out of nowhere and quite quickly I have severe lipoatrophy especially in my face. Is there any help? Can you give me any hope? For the first time I feel like giving up and feel I am losing the battle.

Response from Dr. Conway

I would have 2 pieces of advice. First, let us make sure that you are not taking an agent such as stavudine (d4T) that is associated with the development of lipoatrophy. Next, start exploring options for plastic surgery that are available in your area. The results are getting better and more durable as better fillers are available and surgeons become more experienced. Make sure you see "before and after" pictures to see how much things can improve.



Previous
Truvada
Next
Whooping Cough and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement